# SDR 2000UALA00320

- Difficulty date: June 7, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N603UA
- Make and model: Boeing 767222
- Aircraft serial: 21864
- Aircraft time: 61,647 hours
- Engine: Pwa JT9D7R4D
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Condition: Iced
- Location: Ailerons
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: B, A

## Discrepancy

AT CRUISE, FL390, WITH AUTO THROTTLE AND AUTO PILOT ENGAGED, AUTO PILOT DISCONNECT LIGHT SHOWN & AURAL WARNING SOUNDED. PITCH-YAW DISENGAGED. AILERON MOVEMENT RESTRICTED. A-P DISCONNECT BAR USED. NO HELP. USED 15LBS PRESSURE TO DISENGAGE AILERONS.  RE-OCCURRED DURING HAND FLY. REQUIRED 6 LB PRESSUSE TO DISENGAGE AILERONS.  EMERGENCY DECLARED.  DIVERTED TO ORD.  *S/D*  IT WAS DETERMINED THAT THE ABOVE DISCREPANCY WAS CAUSED BY ICING OF THE AILERON CONTROL CABLES LOCATED IN THE LEFT WHEEL WELL.  THE ICING WAS DUE TO THE APPARENT BUILD-UP OF WATER ABOVE THE CANTED BULKHEAD PANEL JUST FORWARD AND ABOVE THE LEFT WHEEL WELL.  WATER BUILD-UP WAS ATTRIBUTED TO BLOCKED DRAIN LINES.
